MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION GLENOID COMPONENTS; GLENOID, UNIFORM, PEGGED 38MM CM FOUNDATION SHOULDER

ENCORE MEDICAL, L.P. FOUNDATION GLENOID COMPONENTS; GLENOID, UNIFORM, PEGGED 38MM CM FOUNDATION SHOULDER
Catalog Number 500-04-138
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the surgeon decided to take out the old total shoulder due to a failed rotator cuff and put in a reverse shoulder prosthesis.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a failed rotator cuff.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the result of the surgeon deciding to take out the old total shoulder due to failed rotator cuff and implant in an reverse shoulder prosthesis.The root cause for the failed rotator cuff was not reported.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION GLENOID COMPONENTS
Common Device Name
GLENOID, UNIFORM, PEGGED 38MM CM FOUNDATION SHOULDER
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6378564
Report Number1644408-2017-00141
Device Sequence Number16275772
Product Code KWS
UDI-Device Identifier00888912143509
UDI-Public(01)00888912143509
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K960906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Catalogue Number500-04-138
Device Lot Number53938638
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
500-04-138,LOT 53938638; 503-00-006,LOT 53946896
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR